Introducing Taper MD

Print Friendly, PDF & Email
February 20, 2018 | 3 Comments

Comments

  1. Unfortunately, some medical professionals, just will not listen :'(
    I hope the very culture of treating diseases is changing in current universities.
    There needs to be a subject ( a whole years’ worth ), just dedicated to overprescribing and the harms it induces.
    Involving patients to come in and talk about their horrendous experiences, would leave lasting impressions to moulding minds.
    Perhaps, those who have been adversely impacted can shed some insight into how their lives have been ruined, from overprescribing.
    Sometimes, some medical professionals feel threatened by patients who have experienced deleterious consequences from over prescribing.
    Don’t fear us ~ Learn from us!
    Unfortunately, if one tries to squeak a little or ask politely, some medical professionals feel like we are questioning their diagnosis and how to treat ~ Quite the contrary.
    We are just trying to understand how your medicine treats and what the risks are when you add one medicine upon another.
    In this day and age, it feels like you are hitting your head against a brick wall.
    Some believe the less involved you are the better it is for them.
    I have come across one or two, medical professionals, who think outside the box and are quite happy to listen to what one has to say.
    I would like to extend a special thank you to those medical professionals (wish I could mention your names), who are not afraid to be step outside the text book way of thinking.
    Sometimes, the patient, the doctor and all concerned, benefit : ) from this harmonious relationship. It is about team collaboration and working together, for the greater good.
    I will never understand western medicine.
    Some medical professionals, just seem to be compounding medical problems upon medical problems by trying to camouflage what the first prescribed medicine induced in the first place.
    If one keeps adding one medicine upon another medicine, it can get very dangerous and one never knows what negative long term effects are created.
    It is just like a downward spiral effect and I am horrified to acknowledge the consequences of over prescribing.
    Not even those who create the drugs acknowledge what may happen when you mix one drug with another.
    It sounds like some ‘wacky science ‘experiment to me.
    Good health should not be a game of chance.

    • Carla, as someone who is dependent on antidepressants and has suffered horrendous experiences at the hands of several meds over the years, I thank you for your comment. The truth is that if a family member exhibited the ‘symptoms’ of many illnesses a lot of doctors would refuse to prescribe them the meds that are officially used to treat them as they know how damaging they are and would not want someone they cared about put at risk of the harm they cause.

  2. I noticed in the newsletter that you are looking for successful de-prescribing stories.

    My full antidepressant story is here: https://www.survivingantidepressants.org/topic/15557-jancarol-undiagnosed-off-all-bipolar-drugs/

    But you will note that my journey off of psych drugs started with PPI’s (stomach acid blockers).

    A consulting pharmacist came to my home because my doctor was alarmed at how many supplements I was taking (to mediate the effects of the drugs). It turned out that the supplements were fine – but the pharmacist was alarmed that I was taking a PPI, which she said was not for long term use (unlike what my doctor seemed to think), and that it would rob my bones of calcium, as well as causing other effects – including mood.

    So I quit that cold turkey (I should’ve tapered, but had no ill effects).

    Next up was the statin. I had severe muscle weakness, fatigue, and my ability to exercise was suffering. I got it backwards (should taper the PPI, no need to taper the statin) and tapered if over a period of about 3 months.

    I was still on lithium, seroquel, and reboxetine, but had seen so much improvement from dropping these two drugs, and had read Robert Whitaker’s “Anatomy of an Epidemic” by this time, so decided that the drugs were causing more harm than good. I embarked on a 2-3 year taper to get off the psych drugs, and the scales fell from my eyes. It is probably best to read that on my Surviving Antidepressants posts.

    I still suffer from fatigue (I have other iatrogenic damage from surgeries, as well), but I am human, active, social, and engaged. I am off all of these drugs, only taking Natural Dessicated Thyroid because I had a thyroidectomy (another reason that the lithium was contraindicated – you don’t give lithium to someone with a visible goitre!)

    I believe that I was on a complex cocktail of PPI, statin (Crestor) lithium, seroquel and reboxetine. My GP did not consult with my psychiatrist, or vice versa, to see if any of these combinations were affecting my mood, energy, and muscle strength.

    For example, the Seroquel may have raised my cholesterol, alarming my GP and causing her to give me statins.

    All of these drugs were wrong for me.

Leave a Reply to JanCarol